Spasmend Tablets: Uses, Dosage, Ingredients, Price
What is Spasmend?
Spasmend tablet is a pain medication that contains mephenesin 150mg, and paracetamol 500mg as active ingredients. Mephenesin is a cresol glyceryl ether used to treat muscle spasticity in Parkinson’s and Multiple Sclerosis. Mephenesin is a synthetic cresol glyceryl ether which produces transient muscle relaxation and paralysis via central nervous system depression.
Paracetamol has a central analgesic effect that is mediated through activation of descending serotonergic pathways. Paracetamol seems to work by blocking chemical messengers in the brain that tells us we have pain. Paracetamol also reduces fever by affecting the chemical messengers in an area of the brain that regulates body temperature.
Spasmend Tablet is used in the treatment of joint pain, periods pain, headache, respiratory depression, toothache, ear pain and other conditions. Spasmend tablet may also be used for purposes not listed in this medication guide. Spasmend Tablet works by treating the painful muscle spasm; increasing the pain threshold and increases the blood flow across the skin, heat loss and sweating.
Spasmend Tablet improves the patient’s condition by performing the following functions:
• Treating the painful muscle spasm.
• Increasing the pain threshold and increases the blood flow across the skin, heat loss and sweating.
How should I use Spasmend tablet?
Take Spasmend tablet by mouth with a glass of water. Follow the directions on the package or prescription label. Take your medicine at regular intervals. The usual dose of this medication is 1 – 2 tablets every 4 hours. Do not exceed 8 tablets in 24 hours. Do not take your medicine more often than directed.
Talk to your pediatrician regarding the use of this medicine in children younger than 18.
What if I took too much Spasmend tablet?
If you think you have taken too much of this medicine, contact a poison control center or emergency room at once. Over dosage may produce visual disturbances, motor incoordination, hypotonia, hypotension and respiratory paralysis. Treatment is supportive.
If someone has overdosed and has serious symptoms such as passing out or trouble breathing, call 911. Otherwise, call a poison control center right away. US residents can call their local poison control center at 1-800-222-1222. Canada residents can call a provincial poison control center.
What are the side effects of Spasmend Tablet?
The following is a list of possible side-effects that may occur from all constituting ingredients of Spasmend tablet. This is not a comprehensive list. These side-effects are possible, but do not always occur. Some of the side-effects may be rare but serious. Consult your doctor if you observe any of the following side-effects, especially if they do not go away:
- Blurred vision
- loss of appetite
- Hypersensitivity reactions.
If you notice other side-effects not listed above, contact your doctor for medical advice.
Additive CNS effects with CNS depressants e.g. barbiturates, alcohol, opioids.
Spasmend tablets by 24 Tablets cost R 44.99 on Clicks and R 44.95 on Dischem.